Travatan

USER REVIEWS

Comment from: Les 65-74 Female 1 to 6 months Patient Published: March 25

Just after I started using these eye drops in one eye only, my skin has started to feel itchy on different parts of my body. One part in particular is the left side of my chest just below my neck it is burning and itchy and will not go away. All this has started since I started using these drops. I normally suffer no skin allergy at all so this makes me feel it is from the drops. I am using lashings of cream to try and stop this burning while it helps it always comes back when I stop using the cream. I will have to ask my specialist about this.

Related Reading: allergy

Comment from: Ohio Man 75 or over Female 2 to less than 5 years Patient Published: January 16

I have used Travatan Z for over two years. It lowered my pressure but not low enough to be back in the normal range. My doc then added levobunolol and my pressure is now well into the normal range. I have had no noticeable side effects with either drug. I keep track of my Travatan Z usage. I have averaged 44 drops per 2.5 ml bottle over a two year period. My previous supplier provided 5 bottles for my 90 day prescription which gave me 110 days of coverage on average. My current supplier as of 1/1/19 (different insurance) only provides 3 bottles for a 90 day prescription which is not enough to cover all 90 days. This supplier claims that I should get 80 drops per bottle which is way more than I ever got. Not sure what to do now. I cannot find any information from the manufacturer as to how many drops one should expect from a 2.5 ml bottle.

Related Reading: travatan z | travatan

Comment from: Leslie Smith 65-74 Female 2 to less than 5 years Patient Published: June 19

Easy to use . My pressure has maintained 16,17 or 18. HOWEVER, I AM VERY UPSET WITH THE EXTREMELY DARK CIRCLES UNDER MY EYES SINCE I STARTED THE MED. I look ill. I have never had dark circles under my eyes. Other than that have only experienced long lashes (nice).

Comment from: 55-64 Female 1 to 6 months Patient Published: April 05

Horrible eye drops for me. Used them for 5 weeks. Extreme dry eyes and throat, eye itchiness, headaches, eye pain, stopped using and side effects still going after 10 days.

Related Reading: dry eyes

Comment from: 75 or over Female 1 to 6 months Patient Published: July 16

I experienced all the redness itching blurred vision eyelash growth change of eye color. I have very slow heart rate never had any trouble before. Laser surgery my only option. worked fine.

Comment from: Malcolm 55-64 Male 6 months to less than 1 year Patient Published: June 30

Itchy eyes, bouts of blurred vision, longer eye lashes, redness of eyes, darker skin color around the eyes.

Comment from: brwneyes 65-74 Female less than 1 month Patient Published: May 13

It caused my eyes to get blurry, headache, sensitive to light, my brain felt like the blood vessels were either opening or closing and felt funny. Medication caused my sinus to get sinus headaches and runny nose...upset stomach...sticky/dry eyes, sensitive to light. I have been off for a few days and still having trouble with blurriness.

Related Reading: headache | dry eyes

Comment from: Edith 65-74 Female less than 1 month Patient Published: July 08

travatan did lower my IOP from 20/23 to 16/17 respectively left to right eye after 14 days of instilling drops at bed time.However the side effects of blurred vision and vision changes are very troublesome. aside from these noted side effects my eyes became highly sensitive to light and I experienced the first week of use low BP which is unusual as I am also taking Verapamil for Hypertension.today I experienced an episode of an abnormally slow heartbeat and a very high BP.As today was my follow up Appt. with my Ophthalmologist and hearing my adverse reactions he discontinued the Travatan but also not adding a new Medication at this time and we had some time to attempt a different drug on my next visit, his remark was that this Beta blocker acts like a poison in my case.the other symptoms less severe with Travatan were itchy eyes, red splotches under my eyes and irritated eyes.

Related Reading: travatan

Comment from: nand 55-64 Male Caregiver Published: May 31

Blurred vision exists . i administered it only one week. then stopped due to blurred vision. after discontinuing the treatment the blurred vision exists for one week

Related Reading: treatment

Comment from: bill 75 or over Male 2 to less than 5 years Patient Published: May 27

Easy to administer; pricey

Comment from: MSK 55-64 Female 1 to 6 months Patient Published: May 09

Currently in my 5th week of using this medication. Only needed in one eye that had a pressure of 18. After 4 weeks, pressure went down to 11, so it's working well and I've had no side effects.

Comment from: Dexter 55-64 Female less than 1 month Patient Published: March 14

I have taken this drug for three days and I feel depressed, tired, exhausted and have a severe headache and brow ache. Generally not a good experience, have stopped taking it and going to get a new prescription

Related Reading: headache

Comment from: rosebud 35-44 Female 6 months to less than 1 year Patient Published: August 11

This has made me feel nausea, followed by blurred vision, depression & red itchy eyes. I have put on so much weight and i feel tired all the time. The side effects are terrible. Would not recommend...does anyone agree?

Related Reading: depression

Comment from: Michelle 55-64 Female less than 1 month Patient Published: August 02

I was on Timolol & IOP was 22 during lst exam. Dr added Travatan. Used it for 5 days before realizing that all the odd systemic side effects were from the drops. It caused my pupil to become fixed dialated! Which spikes the IOP! Dr refused to believe my physical symptoms. I stopped using it after 5 days and it took almost 2 weeks to feel somewhat normal. 1 side effect of Travatan is cataracts & I already have a start of cataracts so why add to the problem. It was an awful drug. ALCON took info from me but never got back to me. It started with insomnia and went downhill from there. Just using Timolol twice a day now & IOP in the 16-18 range. Terrible medication.

Related Reading: travatan | cataracts | insomnia

Comment from: Cassie 55-64 Female 1 to 6 months Patient Published: May 06

My eye pressure was in the late 20s in both eyes within 4 weeks it was in the teens so its working. Side effects are eyelash growth, hair growing under my eyes, feeling very anxious all the time and can get depressed. Gas, stomach upset. Red blotchy skin on my face, bloodshot eyes, blurring vision at times. Increased appetite I have put 14 pounds on in weight in the first 5 weeks of using Travoprost. Calorie counting and exercising a lot but can't shift the weight, I have never been overweight in my life always been slim. Seeing the consultant in July will ask for advice. Has anyone else gained weight?

Comment from: Cheryl 55-64 Female less than 1 month Patient Published: September 25

Bad experience with Travatan Z. Although the drops didn't burn, my eye became fiery red and about 2 hours after instillation, I developed severe eye pain - a throbbing ache. The eye felt bruised, like I'd been punched in the eye. Also had severe sensitivity to light. No visual problem. Happened each of the 4 days I used it, so it didn't get better with time. Now on a different med.

Related Reading: travatan z

Comment from: 65-74 Female 1 to 6 months Patient Published: December 28

Has decreasd pressure in both eyes but one eye is itchy and sometimes crusty, also have burning redness on skin under eye this eye.

Comment from: 55-64 Male 1 to less than 2 years Patient Published: September 13

Travatan has been effective for me for the last two years with the reduction in the pressure,but with side effects like itching and redness in the eye. However, recently my wife noticed hair growth under my eyes. I did not believe that Travatan did it until I read one of the reviewers had the same effects. Not sure what to do now until I see my doctor next month.

Related Reading: travatan

Comment from: Mark 1000000 45-54 Male 1 to 6 months Patient Published: March 10

Worked fine in lowering the pressure in my eyes (from late 20s/30) to 14/15 but I experienced growth of eye lashes (not that this can categorically be attributed to the taking of this drug) to the extent that they made my eyes sore and red (apart from looking very feminine!). For anybody else suffering similarly, try cutting eye lashes with nail scissors. Not easy but did the trick for me. Changed to another drug. A shame.

SLIDESHOW

Pink Eye (Conjunctivitis) Symptoms, Causes, Treatments See Slideshow
References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors